Patients Diabetes (Type 2)
Topic of the discussion
Posted on 02/09/2016 21:12
Hi in addition to 2000mg of metformin the diabetic nurse I had an appointment with yesterday has prescribed empagliflozin, she wasn't happy that my glucose tolerance was 7 from recent bloods. The choice she gave me was lose weight or take the new tablet. As I walk everywhere and eat a healthy diet but don't lose weight I've opted for the empagliflozin. Any experiences of this tablet anyone?I'm interested to hear your responses, em x
Beginning of the discussion - 05/09/2016Empagliflozin (Jardiance) for type 2 diabetes: Experiences, opinions, advice https://www.carenity.co.uk/forum/diabetes-type-2/your-opinion-on-type-2-diabetes-treatments/empagliflozin-1312
Posted on 05/09/2016 19:37
Was on Dapagliflozin for 6months brought blood sugars under control, reduced HBA1C from 82 to 56,lost 2 stone in weight and then it stopped working and for the next 6 months, suffered repeated episodes of: Groin Thrush, Burning Urine and Backache - finally Diabetologist stopped it after a year.
Posted on 05/09/2016 19:53
I got on well with dapagliflozin, but doctor told me not to take any more because it dangerous to take it with gliclizi de and metformin
Posted on 05/09/2016 22:45
Thankyou for the replies Will and Vinny,good to be aware of potential problems with the new tablet.
Posted on 05/09/2016 22:46
Thankyou for the replies Will and Vonny,good to be aware of potential problems with the new tablet.
Posted on 12/09/2016 19:49
Hi I was on metaformin glicizide and stigistatin and doctor saidi would have To go on insulin. my son sent me a book and said he had done a lot of research and it seems to work.i have lost 8kilos and am only on metaformin now after 8 weeks and I didn't follow the book as rigidly as he suggests. The book is called the 8 week blood sugar diet by Dr Michael Mosley. I did have lapses as I like my food , but my sugar has gone down from 12 to 6 on my bad days.
Posted on 12/09/2016 23:03
Hello, I was on metformin x 2000mg, Gliclazide x 320mg 4 x injections of insulin (124 units) and Simvastatin 20mg a day. The consultant then added Canagliflozin 100mg to the list last October - it was wonderful, BM's right down and into the normal range straight away. Three weeks after starting the Canagliflozin, I had an emailed newletter from dlife (an American diabetes site) with the headline "Concern over new diabetes drug" - yes it was Canagliflozin!! The American FDA were saying that they wouldn't have licenced Canagliflozin if they had seen all the true test results. They said is caused Heart attacks, strokes and osteoperosis - with the breaking of bones in the lower spine and hips in particular and many other side affects and all within twelve weeks of taking it!!!!! I phoned the consultants office as soon as I read this and asked if I should be taking it, as I already have osteoarthritis in the lower spine and hips. I was told they have a lot of patients on Canagliflozin, but the message would be passed on to the consultant. He finally got back to me approximately 10 weeks after I called him and thirteen weeks after I started on the drug. He said he'd change me on to Empagliflozin. In May the consultant reduced my units of insulin as my HBA1C had come down by 20. So, I've been on it since the end of January 2016 and have probably lost about 12-14lbs, my BM's are probably not quite as good as when I was on the Canagliflozin, but with care they are in the normal range. Taking into consideration on how Empagliflozin works (you pee it out) and the fact diabetics are more prone to urinary tract infections and infections in general I take 1200mg of garlic tablets and 500mg cranberry tablets to try and prevent infections taking hold and to date I've had no problems in that department.
However, two weeks ago I was rushed into hospital as I'd had a very sudden (I'd eaten lunch 90 minutes before) hypo resulting in me having a seizure. I'm very greatful my grown-up daughter was there to make me safe and call the ambulance and her Father. On finally getting in to A&E (had a two hour wait in the ambulance outside!) there was quite a debate on handover with Paramedics, nurses and doctors not quite believing that I'm a Type 2 and on that much medication. I have since seen my GP and the hospital dietician and diabetic nurse are monitoring me much more closely and I've had the Gliclazide removed from my prescription.